Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

103.5 should I taker her to the ER?! posted in kids health section as well

At what temp. do I need to take my 10 month old to ther ER? Her fever is at 103.5 right now. I gave her motrin about 30 minutes ago (not sure if thats long enough for it to work or not) and gave her a short room temp bath... didnt last long cuz she was shivering so bad... but her temp didnt change. her doc said no formula yesterday so I have her drinking some cold juice right now. the on call nurse is suppse to be calling me but she is so hot! Should I go ahead and take her in, wait and see or what???

 
mrsbvader

Asked by mrsbvader at 7:10 PM on May. 9, 2009 in Babies (0-12 months)

Level 4 (34 Credits)
This question is closed.
Answers (12)
  • I work for Seattle Children's hospital...please read this link about fevers. You can do Tylenol AND Motrin


    http://www.seattlechildrens.org/child_health_safety/health_advice/fever.asp

    a_and_j_momma

    Answer by a_and_j_momma at 1:09 AM on May. 10, 2009

  • You don't need to go yet. Have you tried Tylenol? You can use Motrin and Tylenol at the same time. Wait to hear from the nurse but it's okay, don't panic. 103 is high but not something to panic about yet. Wait for the nurse.
    jeanclaudia

    Answer by jeanclaudia at 7:13 PM on May. 9, 2009

  • You cannot use both at the same time! That is an overdose!
    Anonymous

    Answer by Anonymous at 7:17 PM on May. 9, 2009

  • its at 102.8 now
    mrsbvader

    Answer by mrsbvader at 7:18 PM on May. 9, 2009

  • If it is dropping, that is great! If it goes back up and doesn't stay down during the 4 or 6 hour period, I would seriously think about going into the ER. I think since it is dropping it is OK to just keep her cool. I hope she feels better soon!!!

    hannahwill

    Answer by hannahwill at 7:26 PM on May. 9, 2009

  • Anonymous 7:17 is right .YOU CAN NOT USE BOTH AT THE SAME TIME. You can rotate between tylenol and motrin, but do not ever give her both at the same time!!!!!! Its not as high a fever for a child as it would be for an adult. I would wait for the nurse to call back. But if she takes too long call her back.
    Iluvmygirlies42

    Answer by Iluvmygirlies42 at 7:27 PM on May. 9, 2009

  • BTW, It isn't an overdose to give both at the same time but it isn't recommended. It says that even on www.tylenol.com. Being that she is SO little, I personally wouldn't give both meds.

    hannahwill

    Answer by hannahwill at 7:29 PM on May. 9, 2009

  • Call your ped's after hours # - OR - call the hospital directly and ask them at what temp...

    I can't believe ppl are bickering over medication and whatnot - I'm sorry but IMO 103 is a pretty high fever for a 10 mo old to ride out without at least a phone call...
    beachmamaof2

    Answer by beachmamaof2 at 7:36 PM on May. 9, 2009

  • Well, Seattle Children's Hospital told me I could and I did use both Motrin and Tylenol as they are different drugs. Of course no one wants to overdose a child but if a fever isn't coming down, do you let seizures start or try the drugs, cold compresses, juices, etc.
    jeanclaudia

    Answer by jeanclaudia at 7:36 PM on May. 9, 2009

  • My personal guide line is 101 give them Motrin. If that doesn't work and the temp goes up to 102+ go in.

    babyfat5

    Answer by babyfat5 at 7:57 PM on May. 9, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN